How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42788
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I have fluid retention below the knee and to the inside on

Resolved Question:

I have fluid retention below the knee and to the inside on both legs. My doctor isn't concerned, but it bothers me. The "pouches" (as I call them) seem to get fuller as the day goes by. What can be causing this and what can I do about it?
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. David replied 5 years ago.
Hello, this is Dr. David. I have read your question and am ready to help.

do you have any medical problems such as diabeties, high blood pressure, periferal vascular disease?

do you sit or stand for long periods during the day?

do you do any exercising?
Customer: replied 5 years ago.

I have been diagnosed with high blood pressure although my BP runs anywhere from 90/68 to 167/127 (only once this high). I keep a regular check on it and take 1/2 of a 0.1 MG tablet of Clonidine HCL whenever the bottom number is XXXXX 105. This doesn't happen as often as it used to. I take 1 Lisinopril 10 MG tablet daily for the HBP. I also take 1 Mirapex 0.5 MG tablet per day for Restless Legg Syndrome. Every 3rd day, I take a Potassium Chlor. 10 MEQ? ER (my Potassium level was extremely low in May when I was in the ER with a breathing problem which my doctor diagnosed as Asthma.............the first time I ever had problems like that. I also take B12 & Vit. E, plus a homeopatic RLS treatment (I believe it contains Magnesium) daily.

I have a lawn equip. repair shop where I am sitting while doing the bookkeeping and standing when waiting on customers. As far as an actual exercise routine, I don't have one.

Expert:  Dr. David replied 5 years ago.

periferal edema is one of the side effects of Mirapex.

 

this sort of edema is worsed with standing as you have noticed and improved with leg elevation and massage and exercising. when at home and sitting on the couch, try to elevate your legs above your heart. when they are elevated, you can try to massage the fluid out of the legs.

 

contraction of the muscles in the legs is the only thing that can push out dependent edema in the legs. if the muscles are larger, they do a better job of pushing out fluid. daily exercise such as walking and calf exercises such as putting your toes on a block and doing calf contraction lifts can help strengthen your legs to push out the edema.

 

I hope this helps.

 

let me know if you have other questions.

Dr. David and 2 other Medical Specialists are ready to help you

Related Medical Questions